MAUDE Adverse Event Report: BECTON DICKINSON BD INTRODUCER INTROSYTE-N 1.9F 1.9CM; INTRAVASCULAR CATHETER

BECTON DICKINSON BD INTRODUCER INTROSYTE-N 1.9F 1.9CM; INTRAVASCULAR CATHETER
Catalog Number 384021
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd introducer introsyte-n 1.9f 1.9cm catheter was defective/damaged the following information was provided by the initial reporter; it was reported by customer that " after picc insertion through an introducer, i attempted to "peel" the introducer back to remove it off of the picc catheter and one side stuck to the catheter causing difficulty removing the remaining introducer fragments off the picc catheter potentially causing damage to the picc catheter" verbatim from the customer: " after picc insertion through an introducer, i attempted to "peel" the introducer back to remove it off of the picc catheter and one side stuck to the catheter causing difficulty removing the remaining introducer fragments off the picc catheter potentially causing damage to the picc catheter".
 
Additional Manufacturer Narrative
Our quality engineer inspected the 1 sample submitted for evaluation.The reported issue of catheter defective / damaged was confirmed upon inspection and testing of the sample.Analysis of the sample showed that the catheter had broken in two.Bd determined that the cause of the failure could be related to our tip forming process.A retraining has been performed with all manufacturing personnel involved in the tip forming process, to prevent the reoccurrence of this failure mode.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.We regret any inconveniences this incident may have caused you and your facility.
 
Event or Problem Description
No additional information provided.

Brand Name
BD INTRODUCER INTROSYTE-N 1.9F 1.9CM
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales UT
MX  
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18242665
Report Number2243072-2023-02121
Device Sequence Number6685920
Product Code FOZ
UDI-Device Identifier50382903840217
UDI-Public(01)50382903840217
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K974764
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2026
Device Catalogue Number384021
Device Lot Number3123402
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2023
Supplement Date Received by Manufacturer01/25/2024
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date01/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown